MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SYRINGE LS S/C 56; GENERAL-PURPOSE SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SYRINGE LS S/C 56; GENERAL-PURPOSE SYRINGE
Catalog Number 302833
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ syringe ls s/c 56 had foreign matter inside the barrel.
 
Additional Manufacturer Narrative
The following field has been updated due to corrected information: describe event or problem: it was reported that bd¿ syringe ls s/c 56 had tawny foreign matter in one barrel and ink in 3 barrels.Investigation: 42 samples were received for evaluation.They all were inspected under a microscope.38 samples were found with no foreign matter or any other defect.Four samples have embedded particles in the barrel wall therefore failure mode is verified.Embedded foreign matter can occur at the startup of an injection mold/press or intermittently during the injection molding process.Degraded resin inherently builds up in the barrel and hot-runner system of the mold and press.The degraded resin can break loose and be molded into components.This is a cosmetic defect only and does not affect the integrity of the syringe.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description
It was reported that bd¿ syringe ls s/c 56 had tawny foreign matter in one barrel and ink in 3 barrels.

Brand Name
BD¿ SYRINGE LS S/C 56
Common Device Name
GENERAL-PURPOSE SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8199972
Report Number1911916-2018-00786
Device Sequence Number1656772
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number302833
Device Lot Number7179512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;